Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2012, 6:10 PM EDT for Amherst County, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 22, 2012, 7:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Amherst County, VA
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:29 PM EDT | TSTM WND DMG | 2 W Forks Of Buffalo, VA | TREES DOWN ON ROUTE 635...NORTH FORK OF BUFFALO RIVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS51 KRNK 222210
SVRRNK
VAC009-222315-
/O.NEW.KRNK.SV.W.0142.120622T2210Z-120622T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AMHERST COUNTY IN VIRGINIA...
* UNTIL 715 PM EDT
* AT 607 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALTO TO ORONOCO TO BUENA VISTA CITY...OR ALONG A
LINE EXTENDING FROM 13 MILES SOUTHEAST OF ROCKBRIDGE BATHS TO
FORKS OF BUFFALO TO 8 MILES NORTHEAST OF GLASGOW...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMHERST... CLIFFORD...
FORKS OF BUFFALO... ELON...
MADISON HEIGHTS... NAOLA...
ALTO... ORONOCO...
PLEASANT VIEW... FALCONERVILLE...
LOWESVILLE... NEW GLASGOW...
RIVERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3778 7907 3772 7906 3769 7898 3755 7890
3755 7887 3750 7891 3750 7895 3749 7894
3743 7902 3742 7907 3739 7907 3741 7910
3740 7912 3751 7923 3751 7927 3764 7939
3781 7923 3779 7920 3781 7914
TIME...MOT...LOC 2207Z 317DEG 15KT 3778 7922 3773 7925 3772 7932
$$
RAB1 follow-up statement
725
WWUS51 KRNK 222232
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT FRI JUN 22 2012
VAC009-222315-
/O.CON.KRNK.SV.W.0142.000000T0000Z-120622T2315Z/
AMHERST VA-
632 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
EDT FOR
AMHERST COUNTY...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOWESVILLE TO FORKS OF BUFFALO
TO PLEASANT VIEW...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
AMHERST... CLIFFORD...
FORKS OF BUFFALO... ELON...
MADISON HEIGHTS... NAOLA...
ALTO... ORONOCO...
PLEASANT VIEW... FALCONERVILLE...
LOWESVILLE... NEW GLASGOW...
RIVERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3778 7907 3772 7906 3769 7898 3755 7890
3755 7887 3750 7891 3750 7895 3749 7894
3743 7902 3742 7907 3739 7907 3741 7910
3740 7912 3751 7923 3751 7927 3764 7939
3781 7923 3779 7920 3781 7914
TIME...MOT...LOC 2229Z 317DEG 15KT 3771 7914 3766 7917 3765 7924
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:39 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 22, 4:39 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 439 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL THEN SWEEP ACROSS THE AREA THIS EVENING. HIGH PRESSURE WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT APPROACHES ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 435 PM EDT FRIDAY... PRE-FRONTAL BAND OF SHOWERS AND THUNDERSTORMS WAS OVER THE PIEDMONT. BEST INSTABILITY WAS ALONG AND EAST OF THE TROF. THE COLD FRONT EXTENDED FROM WESTERN PENNSYLVANIA TO CENTRAL TENNESSEE. THE FRONT WILL CROSS THE COUNTY WARNING AREA THIS EVENING WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ALONG THE FRONT. THE STORMS ALONG THE FRONT WILL WEAKEN AFTER SUNSET BUT MAY NOT BE ALL THE WAY OUT OF THE EASTERN COUNTY WARNING AREA BEFORE MIDNIGHT. STAYED CLOSE TO MET/MAV GUIDANCE FOR OVERNIGHT LOWS AND HIGHS ON SATURDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 225 PM EDT FRIDAY... HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE DEPARTING COLD FRONT. AS IT DOES...WE EXPECT LOW LEVEL FLOW TO TAKE ON MORE OF A SOUTHEAST ORIENTATION. THIS WILL HELP BRING SOME MOISTURE BACK INTO THE REGION AND HAVE AN UPSLOPE TRAJECTORY ALONG THE CREST OF THE BLUE RIDGE. WE ARE EXPECTING ISOLATED TO SCATTERED SHOWERS AND STORMS TO DEVELOP AS EARLY AS SUNRISE SUNDAY ACROSS PARTS OF SOUTHSIDE VIRGINIA AND NEIGHBORING SECTIONS OF NORTH CENTRAL NORTH CAROLINA. BY THE AFTERNOON...SCATTERED COVERAGE IS EXPECTED ACROSS MOST OF THE REGION...WITH THE BEST COVERAGE ALONG THE CREST OF THE BLUE RIDGE. BY LATE SUNDAY NIGHT...LOW LEVEL WINDS ARE EXPECTED TO VEER SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT. WE ANTICIPATE A NARROW WINDOW OF OPPORTUNITY FOR NO OR VERY LITTLE COVERAGE OF SHOWERS ACROSS THE AREA DURING THIS TIME OF TRANSITION. BY MONDAY MORNING...SHOWERS WILL BE ON THE INCREASE FROM WEST TO EAST IN ADVANCE OF THE APPROACHING FRONT. BY NOON...SCATTERED STORMS WILL BE ACROSS THE REGION. BY THE LATE AFTERNOON...THE FOCUS FOR THE GREATEST COVERAGE OF STORMS WILL BE ACROSS THE EASTERN PART OF THE AREA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1133 AM EDT FRIDAY... EARLY MONDAY NIGHT...THE BACK EDGE OF PRECIPITATION ASSOCIATED WITH THE DEPARTING COLD FRONT WILL BE ACROSS THE SOUTHERN HALF OF THE REGION. ANTICIPATE THE PRECIPITATION TO END BY MIDNIGHT. BEHIND THE FRONT...COOLER...DRY HIGH PRESSURE WILL BUILD INTO THE REGION AND BE CENTERED OVERHEAD BY WEDNESDAY NIGHT. HIGH TEMPERATURES BOTH OF THESE DAYS WILL AVERAGE AROUND TEN DEGREES BELOW NORMAL...WITH LOWS AROUND NORMAL. BY THURSDAY...AND ESPECIALLY BY FRIDAY...THE CENTER OF THE HIGH WILL BE TO OUR EAST. ALOFT...THE SYNOPTIC FLOW WILL BECOME MORE ZONAL...AND 850 MB FLOW WILL ADVECT TEMPERATURES AROUND THE LOW 20S C INTO THE AREA. THIS WILL PROMOTE A WARMING TREND...AND A WEAK DISTURBANCE WITHIN THE ZONAL FLOW WILL HELP BRING A RETURN OF SHOWERS AND STORMS...ESPECIALLY ON FRIDAY. BY FRIDAY...HIGHS IN THE MID TO UPPER 90S ARE EXPECTED EAST OF THE BLUE RIDGE...WITH UPPER 80S TO AROUND 90 DEGREES IN THE MOUNTAINS. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... AS OF 635 AM EDT FRIDAY... SCATTERED CONVECTION CONTINUES OVER THE NW ATTM WITH MORE ISOLATED NATURE COVERAGE ELSW OVER THE MOUNTAINS. EXPECT SOME OF THIS TO LINGER INTO MID MORNING WITH SHRA/TSRA POSSIBLY AFFECTING KLWB/KBLF FOR THE MOST PART WHERE BRIEF MVFR/IFR IN RAIN POSSIBLE. OTRW STILL LOOKING FOR A GRADUAL EROSION OF THE CURRENT MID/LOW CLOUDS WITH THIS CANOPY MIXING OUT TO A BKN CU FIELD OVER THE MOUNTAINS BY MIDDAY...AND SCTD-BKN CU OUT EAST. THIS SHOULD ALLOW FOR A PERIOD OF VFR WEST OF THE BLUE RIDGE THIS MORNING ONCE PATCHY MVFR/IFR FOG FADES AND MAINLY VFR OUT EAST THRU EARLY OR MID AFTERNOON. STILL A BIT UNCERTAIN AS TO TIMING AND EXACT LOCATION OF RENEWED CONVECTION THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NW. MOST LATEST GUIDANCE TRENDING TOWARD ADDED SCTD COVERAGE ALONG THE BLUE RIDGE WITH A SECONDARY AREA AFFECTING THE WESTERN MOUNTAINS EARLY ON BEFORE THE MAJORITY OF THE SHRA/TSRA JUMP TOWARD KDAN/KLYH AND POINTS EAST LATE. THEREFORE KEPT SHRA IN THE TAF WITH VCTS AT ALL SITES BY EARLY AFTERNOON...THEN DIMINISHING TO MORE SHRA NATURE BEHIND THE FRONT BY THIS EVENING. EXPECT MOST RAINFALL TO TAPER DURING THE EVENING...WITH MVFR FOG FORMATION LIKELY AFTER SUNSET GIVEN MOISTURE AROUND AND CLEARING SKIES. HOWEVER WESTERLY WINDS WILL LIKELY CAUSE LOW CLOUDS TO BANK UP AGAINST THE WESTERN SLOPES RESULTING IN MVFR CONDITIONS AT KBLF AND/OR IFR IN FOG/LOW CLOUDS AT KLWB LATE TONIGHT AS WELL. ELSW THINKING MAINLY VFR AFTER MIDNIGHT WITH A RETURN OF MVFR IN FOG ACROSS THE EAST BY DAYBREAK SATURDAY. HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS. LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN OF SCATTERED SHOWERS AND STORMS. VFR THEN RETURNS UNDER HIGH PRESSURE ON TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS SHORT TERM...DS LONG TERM...DS/SK AVIATION...DS/JH/WP
Hazardous weather outlook, Jun 22, 12:49 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1249 PM EDT FRI JUN 22 2012 NCZ004>006-VAZ022>024-032>035-043>047-058-059-231100- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-231100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 4:58 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 3 SSE MARTINSVILLE CITY 36.64N 79.85W
06/22/2012 HENRY VA EMERGENCY MNGR
SEVERAL TREES DOWN NEAR THE SPEEDWAY
0228 PM TSTM WND DMG 2 ESE MARTINSVILLE CITY 36.67N 79.84W
06/22/2012 HENRY VA EMERGENCY MNGR
LARGE TREE DOWN ON A HOUSE ON SPRUCE STREET
&&
MBSSpecial weather statement, Jun 22, 4:58 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 458 PM EDT FRI JUN 22 2012 VAZ033-222145- FRANKLIN VA- 458 PM EDT FRI JUN 22 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTHEASTERN FRANKLIN COUNTY UNTIL 545 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...OR 4 MILES EAST OF BOONES MILL. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 30 MPH IS EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INSIDE A STURDY SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. LAT...LON 3710 7993 3719 7982 3702 7960 3687 7964 TIME...MOT...LOC 2056Z 344DEG 0KT 3712 7987 RAB
Local storm report, Jun 22, 5:03 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 3 SSE MARTINSVILLE CITY 36.64N 79.85W
06/22/2012 HENRY VA EMERGENCY MNGR
SEVERAL TREES DOWN NEAR THE SPEEDWAY
0155 PM TSTM WND DMG 2 ESE MARTINSVILLE CITY 36.67N 79.84W
06/22/2012 HENRY VA EMERGENCY MNGR
LARGE TREE DOWN ON A HOUSE ON SPRUCE STREET
&&
MBSSpecial weather statement, Jun 22, 5:12 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT FRI JUN 22 2012
VAZ023-024-034-222200-
BOTETOURT VA-BEDFORD VA-ROCKBRIDGE VA-
512 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
BOTETOURT...BEDFORD AND SOUTHWESTERN ROCKBRIDGE
COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM EAGLE ROCK TO SPRINGWOOD TO LITHIA TO HOLLINS...MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH IS EXPECTED WITH THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR SOUTHWESTERN VIRGINIA.
LAT...LON 3760 7939 3752 7934 3750 7923 3746 7924
3744 7927 3743 7925 3737 7925 3706 7944
3706 7949 3701 7948 3705 7959 3714 7966
3719 7976 3723 7978 3722 7980 3722 7985
3733 7986 3739 8003 3751 7988 3771 7986
TIME...MOT...LOC 2110Z 293DEG 17KT 3761 7977 3755 7978 3748 7979
3736 7995
RABLocal storm report, Jun 22, 5:42 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 W MAYFIELD 36.51N 79.62W
06/22/2012 ROCKINGHAM NC EMERGENCY MNGR
TREE DOWN ON PERKINSON ROAD
&&
MBSLocal storm report, Jun 22, 6:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 3 NNW BUCKINGHAM 37.58N 78.58W
06/22/2012 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN BLOCKING THE ROAD AT THE INTERSECTION OF STATE
ROUTE 648 AND 649
0300 PM TSTM WND DMG 5 NNW DILLWYN 37.61N 78.49W
06/22/2012 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON BANTON SHOP ROAD NEAR ROUTE 20.
&&
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:23 PM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| Jun 21, 10:59 PM EDT | Special Weather Statement | RNK | Bath | 46 min |
| Jun 22, 12:43 PM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| Jun 22, 1:38 PM EDT | Special Weather Statement | RNK | Henry, Patrick, Pittsylvania, City of Martinsville | 52 min |
| Jun 22, 1:55 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 55 min |
| Jun 22, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 62 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 22, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 60 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 50 min |
| Jun 22, 3:10 PM EDT | Special Weather Statement | RNK | Charlotte | 20 min |
| Jun 22, 3:41 PM EDT | Special Weather Statement | RNK | Charlotte | 34 min |
| Jun 22, 4:02 PM EDT | Special Weather Statement | RNK | Halifax | 43 min |
| Jun 22, 4:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Jun 22, 4:34 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 41 min |
| Jun 22, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Jun 22, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 42 min |
| Jun 22, 5:12 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt | 48 min |
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 66 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.